MAUDE Adverse Event Report: BAUSCH + LOMB STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE.; UNIT PHACOEMULSIFICATION

BAUSCH + LOMB STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE.; UNIT PHACOEMULSIFICATION
Model Number BL5114
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Endophthalmitis (1835)
Date of Event 08/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility in the united kingdom reported a patient developed an infection in their eye and diagnosed with endophthalmitis.Medical intervention: post operation medication.
 
Additional Manufacturer Narrative
The product is not available for return.This investigation is ongoing.
 
Additional Manufacturer Narrative
B5 and b7 - additional information.Product is not available for return and the lot number is unknown.Based upon the information provided it is not possible to investigate further for root cause.A letter certifying the sterility and quality of all bl5114 product was provided for the complainant investigation.The trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.
 
Event or Problem Description
Patients symptoms were pain, redness and hazy cornea.The patient was seen at (b)(6) on a monday and then referred to leichester royal infirmary (lri) on the same day.The patient was discharged from lri but still requires follow up appointments.Leicester royal infirmary handled the patient medication treatment.Result of lab culture ¿ endophthalmitis (pseudomonas).

Brand Name
STELLARIS PHACO PREMIUM PACK WITH MICS NEEDLE.
Common Device Name
UNIT PHACOEMULSIFICATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC.
3365 tree court industrial blv
st. louis MO 63122
Manufacturer Contact
juli moore
6362263220
MDR Report Key17838422
Report Number0001920664-2023-70096
Device Sequence Number17998639
Product Code HQC
UDI-Device Identifier00757770057542
UDI-Public00757770057542
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBL5114
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STELLARIS UNIT AND BSS.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown